MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Codes Positioning Problem (3009); Unintended Movement (3026)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: the robotic arm dropped when the surgeon moved it to align the anterior plane, causing the saw to damage the patient¿s muscle and skin.The surgeon had not triggered the mics yet.The mps pressed the e-stop and moved the robot out of the patient, then clicked ¿continue¿ on the screen.After that, the mps moved the robot back in and continued the case.Update from call with mps - (b)(6): 1.Experienced surgeon (5year mako user, 500+ cases), stated that he was thailand¿s proctor surgeon, experienced surgeon who observes and evaluates other surgeons.2.The arm dropping caused a puncture into the patients vastus medialis muscle causing a partial tear, stated 5mm 3.Mentioned 10-15 min delay, total delay for a mako recheck before recommencing with the case and for the suture repair.4.The robotic arm dropped at beginning of the case before any cuts were made.5.Thailand team looking to see if this occurred previously.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event an event regarding unintended movement involving a mako tka software was reported.The event was confirmed.Method & results product evaluation and results: investigation and root cause to be assessed under nc.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that rob1470 was inspected and the quality inspection procedures were completed with no reported discrepancies.Complaint history review: a review of complaints in trackwise related to p/n 219999, robot number: rob1470 shows no other similar complaints for tka software - unintended movement.Conclusions: the alleged failure mode was confirmed.Investigation and root cause will be further assessed under nc.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key24277105
Report Number3005985723-2026-00053
Device Sequence Number8580309
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale